Nausea and Vomiting in Dialysis: Causes and Treatment

Nausea and Vomiting in DialysisAlthough great progress has been made in hemodialysis equipment, complications still exist. Nausea and vomiting are common complications during hemodialysis, leading to discomfort. The occurrence of nausea and vomiting during hemodialysis is very serious, and the incidence is relatively high.

Chronic Kidney Failure is one of the main causes of death and disability caused by chronic diseases worldwide.

During hemodialysis, various complications may occur, including hypotension, muscle spasm, imbalance syndrome, nausea and vomiting, and shortness of breath. Nurses need to be familiar with the details of these complications. Prevention of complications is essential before complications occur. Early detection and change of life-threatening complications can save patients' lives. Some hemodialysis complications do not threaten the lives of patients, but will reduce their quality of life. Solving these problems can prolong the life span and improve the quality of life.

What causes nausea and vomiting for dialysis patients?

Nausea and vomiting are one of the most common complications during hemodialysis, which are caused by various reasons.

  • -Many patients suffer from nausea and vomiting during dialysis due to a rapid drop in blood pressure or urea.
  • -Eating on a dialysis machine or eating before dialysis for less than an hour can cause nausea during hemodialysis.
  • -During hemodialysis, supine position causes more nausea and vomiting than semi-sitting position.
  • -Increased sodium and calcium in dialysate may aggravate nausea and vomiting in dialysis patients.
  • -Fever response to tap water and other substances, imbalance syndrome and anxiety are common causes of nausea and vomiting in dialysis patients.
  • -Multiple causes of uremia and its effects on the digestive system, patient's diet and medication are also considered to be the main causes of nausea and vomiting.
  • -Electrolyte and water imbalance (dehydration) can be considered a major complication of vomiting.
  • -Fluid overload is also associated with gastrointestinal mucosal edema (with early satiety), nausea, vomiting and diarrhea.

Nausea and vomiting make dialysis patients feel uncomfortable, which may lead to early interruption of dialysis, thereby increasing the cost of treatment, so nausea and vomiting should be further examined and prevented.

What causes nausea and vomiting in kidney patients?

  • -Nausea and vomiting are common in kidney patients and have many causes. These reasons include
  • -Accumulation of uremic toxins
  • -Medication
  • -Gastroparesis
  • -Ulcer
  • -Gastroesophageal reflux disease
  • -Gallbladder disease

You should be evaluated by your doctor. Once you have a specific diagnosis, you can make a special treatment plan.

What to do with nausea and vomiting during dialysis?

Nausea and vomiting are usually associated with kidney disease, but hypotension and weight gain caused by excessive body fluid are also common causes. If these symptoms occur during dialysis treatment, please inform the nurse who can adjust the machine accordingly. If you have nausea at home, please tell your doctor to prescribe anti-nausea drugs. Besides, you can try systemic Chinese Medicine Treatment, which can help you reduce the side effects of dialysis and promote your living quality.

Now you know the causes and treatment of nausea and vomiting for dialysis patients. For more information on alternatives to dialysis, please leave a message below or contact online doctor.

Declaration

***Please seek professional medical advise for the diagnosis or treatment of any ailment, disease or medical condition. This article is not intended to be a substitute for the advice of a licensed medical professional.***

Share Link

Leave A Message

Hope the above information is helpful for you. If you have any questions on it, you can leave a message below. We have doctors to contact you and give you free online guidance.
看不清?点击更换